Alert archive / Florida / Special Marine Warnings in 2021
Special Marine Warning 321, NWS Miami, FL
NWS Miami, FL issued this special marine warning at Aug 5, 2021, 9:23 AM EDT. It was in force for 97 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2021, 9:23 AM EDT (13:23 UTC)
- Expired
- Aug 5, 2021, 11:00 AM EDT
- In force
- 97 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Miami radar (KAMX), 134 km from the middle of the area, began a volume at 13:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 1.4 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1563 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 781 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
475
WHUS52 KMFL 051323
SMWMFL
GMZ656-676-051500-
/O.NEW.KMFL.MA.W.0321.210805T1323Z-210805T1500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Miami FL
923 AM EDT Thu Aug 5 2021
The National Weather Service in Miami has issued a
* Special Marine Warning for...
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM...
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM...
* Until 1100 AM EDT.
* At 923 AM EDT, severe thunderstorms capable of producing
waterspouts were located along a line extending from 8 nm west of
Bonita Shores to 13 nm east of R Tower, moving northeast at 10
knots.
HAZARD...Waterspouts and wind gusts 34 knots or greater.
SOURCE...Radar.
IMPACT...Waterspouts can easily overturn boats and create locally
hazardous seas. Small craft could be damaged in briefly
higher winds and suddenly higher waves.
* Locations impacted include...
Chokoloskee, Cape Romano Aquatic Preserve, Cape Romano, Naples,
Vanderbilt Beach, Bonita Shores and Marco Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor immediately as gusty winds and high waves are
expected.
Thunderstorms can produce sudden waterspouts. Waterspouts can easily
overturn boats and create locally hazardous seas. Seek safe harbor
immediately.
Report severe weather to the Coast Guard or the National Weather
Service. You can also share your report with NWS Miami on Facebook
and Twitter.
&&
LAT...LON 2633 8185 2633 8182 2632 8182 2632 8176
2609 8172 2604 8168 2596 8145 2592 8141
2592 8136 2590 8131 2584 8128 2582 8136
2581 8136 2560 8196 2558 8204 2558 8205
2618 8229
TIME...MOT...LOC 1323Z 231DEG 9KT 2627 8200 2572 8199
WATERSPOUT...POSSIBLE
HAIL...0.00IN
WIND...>34KTS
$$
RAG1 follow-up statement
634
FZUS72 KMFL 051456
MWSMFL
Marine Weather Statement
National Weather Service Miami FL
1056 AM EDT Thu Aug 5 2021
GMZ656-676-051506-
/O.EXP.KMFL.MA.W.0321.000000T0000Z-210805T1500Z/
1056 AM EDT Thu Aug 5 2021
...THE SPECIAL MARINE WARNING WILL EXPIRE AT 1100 AM EDT...
The affected areas were...
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM...
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM...
The thunderstorms have weakened and no longer pose a significant
threat to boaters.
Waterspouts are possible with this activity. Remain on the alert in
case warnings are issued for waterspout development.
LAT...LON 2633 8185 2633 8182 2632 8182 2632 8176
2609 8172 2604 8168 2596 8145 2592 8141
2592 8136 2590 8131 2584 8128 2582 8136
2581 8136 2560 8196 2558 8204 2558 8205
2618 8229
TIME...MOT...LOC 1456Z 231DEG 9KT 2641 8180 2586 8179
$$
RAGWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special marine warning went out at Aug 5, 7:46 AM EDT, 1 hour 37 minutes earlier.
Area forecast discussion, Aug 5, 7:46 AM EDT, 1 hour 37 minutes before
Area Forecast Discussion National Weather Service Miami FL 746 AM EDT Thu Aug 5 2021 .AVIATION(12Z TAFS)... The early morning lull in convection around the terminals will eventually end as convection from the coastal waters transitions ashore along the developing sea breezes. Sub-MVFR conditions are possible at terminals directly impacted by convection today. Short-fused AMDs will likely be needed today. An approaching disturbance from the east could keep conditions unsettled through the TAF period at the east coast terminals. && .PREV DISCUSSION... (Issued 244 AM EDT Thu Aug 5 2021) SHORT TERM... (Today and Tonight)... The mid to upper level trough over the Eastern United States will be lifting northeast today allowing for the ridge of high pressure over the Florida Keys to move northward into the Lake Okeechobee region. This will allow for the steering flow to become more southeast today over South Florida allowing for the east coast sea breeze to push further into the interior areas with the west coast sea breeze remaining closer to the west coast metro areas. Showers and thunderstorms should develop along both sea breezes as the sea breeze push inland. Therefore, the east coast metro areas will still be seeing scattered shower and thunderstorm coverage mainly late this morning into the early afternoon hours before pushing inland. The interior and west coast metro areas of South Florida will see the scattered to numerous showers and thunderstorms mainly this afternoon into the early evening hours. The showers and thunderstorms should come to an end during the evening hours over the interior and west coast metro areas as the heating of the day is lost. However, the east coast metro areas will see an increase in showers and thunderstorms late tonight, as a low level trough will be working west northwest from the Bahamas into South Florida. Therefore, scattered POPs will continue for the interior and west coast metro areas this evening before shifting to the east coast metro areas after midnight tonight. Highs today will be in the lower to mid 90s over most of South Florida, except around 90 east coast metro areas. This will allow for the heat indices to be in the mid 100s over most areas, except around 100 for the east coast metro areas. Lows tonight will in the 70s, except around 80 over the east coast metro areas. (Friday)... The low level trough will be moving through South Florida on Friday,as high pressure moves northward into Central Florida. This keep the southeast wind flow over South Florida on Friday along with deeper tropical moisture working back into the region. Therefore,, PWAT values will again be in the 2 to 2.2 inch range on Friday leading to scattered to numerous showers and thunderstorms across South Florida. This will also mean that there could be heavy rainfall again with any showers and thunderstorms. Highs will also be a little bit cooler on Friday in the lower 90s over most of South Florida except mid to upper 80s over the east coast metro areas, due to more cloud cover and more coverage of shower and thunderstorms. LONG TERM (Friday night through Wednesday)... Mid-level ridging will continue to build into the region as we start the weekend. With temperatures becoming a bit warmer a loft along with some subsidence (drier column), coverage in rainfall/QPF will drop somewhat when compared to earlier in the week. At the surface, low level flow will remain southeasterly and eventually transition to a more easterly direction. This flow regime favors daily sea breeze activity across the interior and Gulf coast as the Atlantic sea breeze marches inland (on a daily basis) by the afternoon hours. This will also allow onshore flow across the Atlantic zones to be moderated a bit. That said, this time of year sea surface temperatures are quite warm so the moderation is much less pronounced than earlier in the season. Toward the end of the period, ridging across south Florida will begin to lift northward toward the Carolina coast or Mid-Atlantic. This will set up a deep tropical easterly flow...meaning an increase in moisture levels as well as an increase in rain chances if a couple of inverted troughs within the tropical easterlies move into the region. Timing and placement of low level troughs will need to be monitored in time before we become more confident in specifics, but for now conditions within the long range from this weekend on will epitomize South Florida weather for mid to late summer. MARINE... The winds will remain southeast under 10 knots today through Friday before swinging to an easterly direction this weekend. The easterly winds will then increase early next week to 10 to 15 knots. This will keep the seas at 2 feet or less in both the Atlantic and Gulf waters of South Florida through early next week. Therefore, boating conditions looks good over all of South Florida waters outside of any showers or thunderstorms. && .PRELIMINARY POINT TEMPS/POPS... Miami 78 90 80 91 / 40 60 30 50 West Kendall 77 91 78 92 / 40 60 30 50 Opa-Locka 78 90 78 91 / 40 60 30 50 Homestead 80 89 78 90 / 40 50 30 50 Fort Lauderdale 79 89 80 90 / 40 60 30 50 N Ft Lauderdale 77 89 79 90 / 40 60 30 50 Pembroke Pines 78 90 78 90 / 40 60 30 50 West Palm Beach 76 90 78 91 / 40 70 30 50 Boca Raton 78 89 78 91 / 40 60 30 50 Naples 77 90 78 91 / 30 60 20 40 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Aviation...RAG Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Aug 5, 3:38 AM EDT, 5 hours 45 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 338 AM EDT Thu Aug 5 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 060000- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 338 AM EDT Thu Aug 5 2021 ...Scattered To Numerous Storms Possible... ...Heat Index Readings In The Mid 100s Interior Areas... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Thunderstorms: Scattered to numerous thunderstorms are possible today with the best coverage over the interior and Lake Okeechobee region. The primary impacts from the thunderstorms will be lighting strikes, gusty winds, and locally heavy rainfall. Flooding: Localized flooding is possible due to heavy downpours from thunderstorms over low-lying and poor drainage areas. Repeated rounds of excessive rainfall could also lead to the risk of flooded roadways. Wind: A few storms could become strong late this afternoon with wind gusts up to 45 mph especially over the interior and lake Okeechobee regions. Temperatures: Heat index values will get up into the mid 90s over the interior areas this afternoon. Waterspouts: Waterspouts are possible across the South Florida waters. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Scattered to numerous showers and thunderstorms will be possible across South Florida this weekend with the focus shifting to the interior and west coast metro areas. In addition, a few strong storms could develop with locally gusty winds, waterspouts, heavy rainfall, and frequent lightning strikes. Rip currents will also increase along the east coast beaches of South Florida early to middle of next week as easterly winds increase across South Florida. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami. Baxter
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 3:06 PM EDT | Special Weather Statement | MFL | Collier | 39 min |
Nearby
Special Marine Warnings in Florida, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.